MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE ROII HIFLOW INTRODUCER SHEATH; INTRODUCER, SHEATH

TERUMO MEDICAL CORPORATION PINNACLE ROII HIFLOW INTRODUCER SHEATH; INTRODUCER, SHEATH
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved ik device sheath began to leak blood from the sheath at the connection between the orange hub and the white sheath.Procedure was completed with this sheath.The patient was not injured, medical or surgical intervention was not required.The event occurred intra-operative.The estimated blood loss was less than 250cc.Patient was in stable condition.There was not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: lead tech.A review of the device history record of the product code/lot# combination was conducted with no findings.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, to provide the completed investigation results and to report that this reported event has been reassessed and deemed not reportable based upon the investigation of the actual sample.Inspection of the returned sample upon receipt found that the complaint cannot be confirmed for leakage at the sheath hub because the returned sample did not leak anywhere along the sheath and no damage or deformities were found.The likely root cause for the deformed sheath tip was likely during insertion into the vasculature or during the use of concomitant devices.; therefore, this event is currently deemed a non-reportable event.One 7 fr ik sheath was returned for assessment.The sample was subject to visual analysis.No damage or deformities were noted on the sheath or sheath hub.The sheath tip is deformed.The sample was subject to leak testing.For leak testing, the ik sheath distal end was connected to leak testing equipment providing constant air pressure at 4.3 psi to simulate low pressure leak testing.The device was pressurized and placed under a water bath to visualize bubble formation to test for the presence of a leak.The dilator was inserted to check for a leak at the cross-cut valve.The sample did not leak during the insertion of the dilator.The leak testing equipment was connected to the 3wsc to check for the presence of a leak at the sheath hub.No leaks were observed from the sheath or sheath hub.The complaint cannot be confirmed for leakage at the sheath hub because the returned sample did not leak anywhere along the sheath and no damage or deformities were found.The exact root cause cannot be determined.It is unknown the cause of the leak the user experienced.The sheath tip likely deformed during insertion into the vasculature or during the use of concomitant devices.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since the risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
PINNACLE ROII HIFLOW INTRODUCER SHEATH
Common Device Name
INTRODUCER, SHEATH
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key17234794
Report Number1118880-2023-00321
Device Sequence Number20244486
Product Code DYB
UDI-Device Identifier00389701008295
UDI-Public00389701008295
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062446
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberN/A
Device Catalogue NumberRSB704H
Device Lot Number0000306223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD CONQUEST 40, 10MM X 40M & BALLOON.
Patient Age72 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityHispanic
Patient RaceWhite